MAUDE Adverse Event Report: TELEFLEX MEDICAL WECKVISTA INSUFFLATION NDL 14GA 120MM; INSUFFLATOR, LAPAROSCOPIC

TELEFLEX MEDICAL WECKVISTA INSUFFLATION NDL 14GA 120MM; INSUFFLATOR, LAPAROSCOPIC
Catalog Number 35120
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).N/a.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that "needle broke off while in patient".No patient harm or injury.The patient status is reported as "fine".At the time of this report, the customer has not returned our requests for additional information.
 
Additional Manufacturer Narrative
(b)(4).Additional information received 13-nov-2024 states "no parts fell into the patient, and it was resolved eventually by finding a device that worked".The customer returned one unit of 35120 weckvista insufflation ndl 14ga 120mm for investigation.The needle was returned unsealed without its original packaging.The needle was observed to be not broken.The base of the needle body was broken off the stopcock/port component.R & d engineering was consulted as part of this investigation.R & d determined that the damage observed on the needle indicates that unintentional user error caused or contributed to this event.A device history record review was performed and no relevant findings were identified.The ifu for this product states, "insert the weck vista insufflation needle assembly through the abdominal wall using continuous , controlled, slow, forward motion." the reported complaint was confirmed based upon the sample received.The needle was returned in a severely damaged state.The base of the needle body was broken off the stopcock/port component.R & d determined that the damage observed on the needle indicates that unintentional user error caused or contributed to this event.The customer confirmed that the breakage occurred during use, that there was no packaging damage, and that the sample was received with a correctly assembled needle cover.A dhr review was performed with no evidence to suggest a manufacturing related cause.Teleflex will continue to monitor and trend on complaints of this nature.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that "needle broke off while in patient".No patient harm or injury.The patient status is reported as "fine".

Brand Name
WECKVISTA INSUFFLATION NDL 14GA 120MM
Common Device Name
INSUFFLATOR, LAPAROSCOPIC
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20674544
Report Number3003898360-2024-01432
Device Sequence Number13009119
Product Code HIF
UDI-Device Identifier04026704418671
UDI-Public(01)04026704418671(11)231201(17)261130(10)73L2300901(21)
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K003703
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number35120
Device Lot Number73L2300901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown